Thanks for your consult at DoctorSpring.com.
Frankly, self treating ANY thing is fraught with risks.
That too, vaginal infections should definitely not be treated even by a doctor without confirming the type of infection.
Without mincing words, I would say that you NEED to have an internal check up - per vaginum and per speculum AND a vaginal swab to determine the type of infection.
The history of antibiotic use and prior history of recurrent yeast infections points towards a candidal ( fungal infection ). However, the fishy smell and the watery discharge are very strongly suggestive of BV ( bacterial vaginosis ).
The two often DO coexist.
You could take the lactobacillus tablets and wait and watch. But , as you mentioned, the itching is quite intense.
If the underlying infection remains untreated, you would not have any symptomatic relief.
As you really do not have time to see a doctor, we must go with the next best option and that is -Do not take prolonged metronidazole course , as it might flare up a probable yeast infection.
These two infections often coexist and I think that is the case here also. Please go for available OTC kits ( for eg. - FAS 3 kit, AFC kit ).
These have just 3 components ( just 3 tablets ) - fluconazole ( anti yeast ), azithromycin ( BV ) and secnidazole ( BV and anerobes ).This would be ideal, as it covers mixed infections, and does not have side effects of prolonged antibiotic therapy.
Meanwhile, please see a doctor as soon as you can to confirm the diagnosis. Get your blood sugars tested also. Use condoms if you are going to be sexually active, till the infection clears. Wash private parts with Baktolin 5-5 soap ( maintains vaginal pH ).
Avoid cleansing / douching / rubbing vigorously. Avoid use of soaps, gels, cleansers, tampons, perfumed or medicated products.
Wear cotton underpants and change them frequently.
Avoid keeping swimsuits on for too long , to avoid dampness.
Eat lots of yoghurt, curd, salads.
You can take oral probiotics also.
All the best.
Please feel free to ask for further clarifications.